Bristol-Myers Begins Avalide Recall

by pharmacy on September 30, 2010

Bristol-Myers Squibb has announced a recall of its blood pressure medication Avalide. The recall covers 60 million tablets that were manufactured before 2009 in Puerto Rico and distributed in the United States and Puerto Rico.

The recall is a precaution after it was discovered that there might be variations in one form of the active ingredient in the tablets. The variance would cause the tablets to dissolve at a slower rate than usual. The company released a statement that they do not have any evidence that the medication has reduced potency, but have initiated the recall because they are unable to rule out that possibility. Predictability of medications is a necessity for physicians and patient evaluations, and it is possible that any variations in the drug might impact the course of treatment.

Since other lots of the drug were not impacted, the company does not anticipate any shortage of the drug to stem from the recall.

http://www.msnbc.msn.com/id/39420100/ns/health/

{ 4 comments… read them below or add one }

Nancy Natale September 8, 2011 at 3:49 pm

I also take Avalide and have been for about 6-8 years and on occasions I have had extreem leg cramps. The cramps awakened me from a deep sleep and were so severe that I started to cry. Told the Dr about it and he thought it might have been from a strenuous workout. On a whim I put “Avalide” in my computer to see what is going on and found the above comments. Please advise of any new comments. I am going to send this to My Doc down in Mexico where I now live. I buy my meds at Walmart down here and they have said nothing to me about the recall. Thanks for posting those comments.

Henry Poussard September 10, 2011 at 8:44 am

Is avalide still on recall? I was told last year that the 300/25 was being recalled so Caremark gave me Avalide 150/12.5. Now I hear that was recalled also but I have not heard of anything on that. S o I am wondering if it’s still being recalled.

Thanks
Henry Poussard

Jill Tovar August 9, 2012 at 7:20 am

I also had leg cramps….charlie horse type in my shins AND temporarily (several months) had restless leg syndrom. I was using a supply of 200/25 that I had from 2009….and I just finished using that supply a few un october 2010. In October 2010 I had problems with my blood pressure running extremely high.

Linda Wilson October 27, 2013 at 10:50 am

Severe leg cramps and foot pain while in Avalide! Charley horse so severe it prevented rest at night. Dr. switched me to Crestor and the cramps are less frequent and far less severe.

Leave a Comment

Previous post:

Next post:

© RPh on the Go, All Rights Reserved.